Alert archive / Florida / Small Craft Advisories in 2025
Small Craft Advisory 13, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 5, 2025, 4:57 PM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 4:57 PM EST (21:57 UTC)
- Expired
- Mar 6, 2025, 10:17 PM EST
- In force
- 29 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
369 WHUS72 KKEY 052157 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 457 PM EST Wed Mar 5 2025 GMZ031>035-042>044-052>055-072>075-060600- /O.NEW.KKEY.SC.Y.0013.250305T2157Z-250306T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 457 PM EST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds increasing to 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 ft. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ DP
4 follow-up statements
913 WHUS72 KKEY 060348 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1048 PM EST Wed Mar 5 2025 GMZ031>035-042>044-052>055-072>075-061200- /O.CON.KKEY.SC.Y.0013.000000T0000Z-250306T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1048 PM EST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds 15 to 20 knots, increasing to near 20 knots with gusts up to 30 knots and seas building to 5 to 7 ft in the Gulf waters and western portions of the Florida Straits. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ DP
254 WHUS72 KKEY 060928 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 428 AM EST Thu Mar 6 2025 GMZ031>035-042>044-052>055-072>075-061600- /O.EXT.KKEY.SC.Y.0013.000000T0000Z-250306T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 ft in the Gulf waters and western portions of the Florida Straits. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ MJV
704 WHUS72 KKEY 062121 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 421 PM EST Thu Mar 6 2025 GMZ031>033-035-042>044-052>054-072>074-062230- /O.CAN.KKEY.SC.Y.0013.000000T0000Z-250306T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 421 PM EST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Small Craft Advisory conditions are no longer occurring. Therefore the Advisory has been cancelled. $$ GMZ034-055-075-070500- /O.EXT.KKEY.SC.Y.0013.000000T0000Z-250307T0500Z/ Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 421 PM EST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Seas 5 to 8 ft in the Gulf waters and western portions of the Florida Straits. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ AJP
451 WHUS72 KKEY 070317 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1017 PM EST Thu Mar 6 2025 GMZ034-055-075-070430- /O.CAN.KKEY.SC.Y.0013.000000T0000Z-250307T0500Z/ Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1017 PM EST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have decreased below critical levels, therefore the Small Craft Advisory is cancelled. Small Craft should continue to Exercise Caution until winds and seas decrease further. $$ DP
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 2:59 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 5, 2:59 PM EST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Key West FL 259 PM EST Wed Mar 5 2025 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 241 PM EST Wed Mar 5 2025 Current conditions in Key West can be best described as pre frontal. A weak cold front is observed on GOES-E satellite just east of Tampa, and radar observations from KBYX detected isolated showers over the western Gulf waters ahead of the front. Winds across the Keys are veering south to southwesterly and slackening. Temperatures are safely within the lower 80s, making for a humid, albeit uneventful afternoon. Zooming out from local weather reveals a much more chaotic pattern across the country. A well-developed mid latitude cyclone centered over Lake Michigan is responsible for the imminent cold front. An Enhanced risk of severe weather was issued by the SPC for the east Carolinas while Winter Storm and Blizzard conditions remain for portions of the upper Midwest. In all, this cyclone is forcing yet another arctic air mass into the southeastern United States that will cause a change in weather for the Keys. The evening cold frontal passage across the Florida Keys is expected shortly after sunset. Observations of the post frontal environment near Tallahassee, Tampa, and Pensacola sampled dew points in the lower to mid 50s. Model ensembles indicate dew points in the 50s will persist through Friday night. Breezy conditions are likely for Thursday, but winds will rapidly slacken by the end of the week as high pressure over the Gulf weakens. Enjoy the cooler temperatures leading into the first weekend of March, for they will not last the entire weekend. Another shortwave trough will follow in the wake of tonight's cold front, currently seen on GOES-W satellite observations just west of the southern California coastline. Progress across the southern United States will take a couple of days. A frontal system associated with this feature is currently timed for next week Monday. Complications for the forecast revolve around how the associated surface low and cold front develop. Ensemble guidance currently suggests dew points in the lower 60s, possibly into the upper 50s, for Monday and Tuesday. Dew point spread is a bit more varied, showing an 8 to 10F range at the start of next week. PoPs are also more uncertain as models do not show as cohesive a front. Breezy conditions are possible on Monday, but currently do not have sufficient confidence to include it in the forecast. Please check later for more details on how this system will develop. Following the second cold front, expect conditions to be a bit more humid with a return to northeasterly winds. && .MARINE... Issued at 241 PM EST Wed Mar 5 2025 Small Craft Should Exercise Caution for Increasing Winds headlines are present for all marine zones. a Small Craft Advisory is expected for all marine zones tonight after a cold frontal passage across the CWA. From synopsis, a cold front will pass across the Florida Keys waters tonight with isolated showers possible until the cold front clears. After a period of fresh to strong northwesterly breezes post front, likely requiring a Small Craft Advisory for all coastal waters, a weak high pressure system will cross into the Gulf. Expect breezes to slacken to gentle, occasionally light, through the weekend. A second frontal system is expected Sunday night to Monday, with the possibility for Small Craft Advisory conditions at the start of the week. && .AVIATION... (15Z TAFS) Issued at 241 PM EST Wed Mar 5 2025 A cold front will push through the area this evening. As a result, expect winds to turn clockwise through the evening becoming moderate to fresh out of the west to northwest in wake of the frontal passage. Ahead of the front, isolated showers may deliver brief sub VFR conditions. Sub VFR conditions, mainly ceilings, will likely become more persistent in wake of the frontal passage. && .CLIMATE... On this day in 2010, the daily record low temperature of 53F was last recorded at Key West. Temperature records for Key West date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 68 74 62 74 / 10 0 0 0 Marathon 68 76 61 76 / 10 0 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...AJP Aviation/Nowcasts....11 Data Acquisition.....11 Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 5, 4:31 AM EST, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 431 AM EST Wed Mar 5 2025 FLZ076>078-GMZ031>035-042>044-052>055-072>075-060945- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 431 AM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. A Small Craft Advisory remains in effect for Hawk Channel and much of the Straits of Florida this morning for southeast to south breezes near 20 knots with gusts up to 25 knots. Breezes are expected to slacken thereafter. A strong mid latitude cyclone over the western Great Lakes will continue moving northeastward this morning. Its trailing cold front extends southward through Dixie Alley and into the west-central Gulf. This front is expected to continue moving rapidly eastward today moving through the Keys coastal waters tonight. Therefore, Small Craft Advisory Likely will be required tonight for all or a portion of the Florida Keys coastal waters through at least mid-late morning Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another frontal passage is possible sometime Sunday night or Monday resulting in another period of freshening northwesterly breezes. As a result, Small Craft Advisories may be required again for all or a portion of the Florida Keys coastal waters. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MJV
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 10:33 PM EST | Small Craft Advisory | KEY | 12 hr |
Nearby
Small Craft Advisories in Florida, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.